PharMEDium Recalls Oxytocin Products Because of Subpotency

Megan Brooks

Disclosures

September 05, 2017

PharMEDium Services LLC has initiated a voluntary recall to the hospital/user level of all unexpired lots of oxytocin compounded with lactated Ringer's or lactated Ringer's and dextrose products manufactured between July 6, 2017, and August 29, 2017.

According to the company, laboratory test results suggest a "lower than expected" potency on certain lots of oxytocin compounded with lactated Ringer's alone or with dextrose, which would lead to a lower dose being administered.

"Although oxytocin is titrated based on clinical response, an extreme and unexpected reduction in dose than expected could lead to a delay in treatment, disruption of clinical care of the patient, and worsening of patient's conditions," the company said in a recall notice posted on the US Food and Drug Administration (FDA) website.

The recalled products are packaged in ready-to-use intravenous bags and can be identified by referring to the sample labels provided in the recall notice.  They were distributed to hospitals/clinics around the United States.

As of September 1, the company has received four reports of product complaints related to the recalled product.

PharMEDium is alerting customers of the recall by phone. Customers with recalled product are advised to immediately quarantine the product, discontinue use, and destroy according to individual hospital protocol.

Healthcare providers with questions regarding this recall can contact PharMEDium Services Clinical Pharmacist at 847-457-2220, Monday through Friday, between 8 am and 5 pm Central Standard Time or by sending an email to Stephanie Hasan at shasan@pharmedium.com.

Adverse events or side effects related to the use of these products should be reported to the FDA's MedWatch Safety Information and Adverse Event Reporting Program.

For more news, join us on Facebook and Twitter

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....